pharmacist whose brother died of a blood clot docs mentioned was in all probability brought on by his Covid-19 vaccine says she “strongly believed” individuals ought to proceed to have the jab.
Solicitor Neil Astles, 59, died on Sunday after getting the AstraZeneca vaccine on March 17, his sister, Alison mentioned.
Dr Astles urged individuals to proceed getting vaccinated, saying her brother was “terribly unfortunate”.
Talking to the BBC Information channel, she mentioned: “Regardless of what has occurred to Neil and the affect on our household, I nonetheless strongly imagine that individuals ought to go forward and have the vaccine.
“If you happen to’ve had one dose, go forward and have your second. If you happen to haven’t had your dose but just remember to do.
“As a result of, total, we are going to save extra lives by individuals having the vaccine than not.
“The chance of a clot could be very, very small and my brother was terribly unfortunate.”
Dr Astles mentioned Mr Astles was a “a lot cherished brother, husband and son”.
She mentioned that a couple of week after her brother had the vaccine he started to have complications and nausea.
He was taken to the emergency division of the Royal Liverpool College Hospital on Friday evening the place docs discovered a “large blood clot” and he died on Sunday.
Dr Astles, who’s topic chief for pharmacy on the College of Huddersfield, mentioned she was advised by clinicians on the hospital they had been 99.9 per cent positive the clot was because of the vaccine.
She mentioned: “The human being, the sister in me, nonetheless feels completely livid and really offended that this has occurred to my brother.”
Dr Astles mentioned she determined to talk out after watching the press convention on Wednesday led by Professor Jonathan Van-Tam, the deputy chief medical officer.
She mentioned she agreed with the professor’s message however mentioned: “That’s not a statistic or principle for me, that’s truly what’s occurred to my household”.
She advised the Each day Telegraph Mr Astles had been identified with a “cerebral sinus thrombosis and subarachnoid haemorrhage” with “low platelets and terribly excessive d-dimer”.
However Dr Astles mentioned her brother’s reason for demise had but to be formally recorded by the coroner.